Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Jackson, KY

March 4, 20086 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 4, 2008, 2:30 PM EST for 6 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 2:30 PM EST (19:30 UTC)
Expired
Mar 4, 2008, 3:00 PM EST
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 2:27 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 1:30 PM EST, 1 hour earlier.

Area forecast discussion, Mar 4, 1:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EST TUE MAR 4 2008

.SHORT TERM.../THE REST OF TODAY/

ONLY A FEW MINOR TWEAKS MADE TO TODAYS FORECAST. DECIDED TO LET THE
CURRENT FLOOD WATCH RIDE WITH NEW CONVECTIVE DEVELOPMENT OCCURRING IN
CENTRAL KENTUCKY. THE HIGHEST RADAR ESTIMATED RAINFALL AMOUNTS HAVE
BEEN RECORDED NORTH OF THE I-64 CORRIDOR SINCE EARLY THIS
MORNING...WITH ONE TO TWO INCHES OF RAINFALL ESTIMATED. THAT ALONG
WITH THE FACT THAT LITTLE IF ANY RAIN HAS FALLEN ANYWHERE ELSE ACROSS
EASTERN KENTUCKY EAST OF THE JACKSON AREA...SEEMED TO SUPPORT LEAVING
THE FLOOD WATCH AS IS. ALSO DECREASED TODAYS HIGH TEMPERATURES BY A
DEGREE OR SO PER LATEST OBS. MODEL SOUNDINGS STILL SUPPORTING STRONG
WINDS THIS AFTERNOON...SO LEFT MENTION OF 35 TO 40 KT GUSTS IN THE
ZONES. ALSO REMOVED ANY OUTDATED WORDING FROM THE FIRST PERIOD OF THE
ZONE FORECAST. UPDATED ZONES HAVE ALREADY BEEN SENT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY NIGHT/

07Z SFC ANALYSIS SHOWS A NEGATIVELY TILTED AND DEEPENING SFC LOW
CENTERED OVER SOUTH CENTRAL TENNESSEE. THIS LOW IS AMPLIFYING IN THE
MIDST OF A TIGHT BAROCLINIC ZONE BISECTING THE AREA FROM NORTHWEST
TO SOUTHEAST. TEMPERATURES TO OUR NORTHWEST ARE DOWN INTO THE MIDDLE
40S ALREADY IN LOCATIONS LIKE LEXINGTON...BUFFETED BY NORTHEAST
WINDS...WHILE TO THE SOUTHEAST...A LARGE PORTION OF OUR CWA IS
BASKING IN TEMPERATURES IN THE 60S WITH SOUTH WINDS. IN ADDITION...A
RIDGE TO VALLEY TEMPERATURE SPLIT EXISTS THROUGH THE EASTERN PORTION
OF THE CWA WITH VALUES RANGING FROM THE MID 60S ON THE RIDGES TO THE
UPPER 40S IN NEARBY SHELTERED VALLEYS. THIS DIFFERENCE IS EXPECTED
TO MIX OUT OVER THE NEXT FEW HOURS AS THE LOW APPROACHES AND PCPN
BEGINS IN EARNEST IN THESE LOCATIONS. ON RADAR...THE RAIN IS MOVING
PROGRESSIVELY DEEPER INTO THE CWA RUNNING FROM SOUTHERN MCCREARY
COUNTY NORTHEAST TO ELLIOTT COUNTY AT 3 AM EST.

THE MODELS ARE ONLY IN BROAD AGREEMENT ON THE UPPER LEVEL PATTERN
AFFECTING THE REGION OVER THE NEXT FEW DAYS. THE MOST NOTABLE
DIFFERENCE MANIFESTS ITSELF EARLY IN THE FORECAST WITH RESPECT TO THE
INDIVIDUAL MODEL/S HANDLING OF THE DEEPENING SHORTWAVE THAT WILL RIP
NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL
APPALACHIANS BY WEDNESDAY MORNING. BY THE 6 AND 12 HOUR TIME STEPS
THE GFS IS SIGNIFICANTLY DEEPER AND FASTER WITH THIS COMPACT CLOSED
UPPER LOW THAN THE NAM. FROM THIS...THE MODELS DO NOT COME BACK INTO
LINE WITH EACH OTHER UNTIL 12Z WEDNESDAY. THESE DIFFERENCES ALOFT LED
TO DISAGREEMENTS IN THEIR SENSIBLE WEATHER WITH FROPA/LOW TIMING AND
THE PLACEMENT AND AMOUNTS OF THE HEAVIEST RAINS. WHILE THE GFS UPPER
LEVEL SOLUTION IS PREFERRED...ITS HANDLING OF THE QPF AND OMEGA
FIELDS LEAVE A LOT TO BE DESIRED. ACCORDINGLY...THE SENSIBLE WEATHER
FORECAST ENDED UP AS A BLEND OF THESE TWO WITH THE GFS LEANED ON FOR
TIMING BUT THE NAM FOR PCPN PLACEMENT AND AMOUNTS. IN THE WAKE OF
THIS UPPER LOW...THE PATTERN TEMPORARILY FLATTENS OUT FOR MID WEEK
BEFORE A RE-AMPLIFICATION TAKES PLACE IN RESPONSE TO THE FURTHER
DEVELOPMENT AND SOUTHWARD PUSH OF A LARGE TROUGH OVER THE NORTHERN
PLAINS AND UPPER MIDWEST...INBOUND FROM SOUTH CENTRAL CANADA.

SENSIBLE WEATHER WILL BE MOST ACTIVE AND SIGNIFICANT IN THE FIRST
PERIOD WITH RESPECT TO MODERATE TO HEAVY RAINS...POSSIBLY EXCESSIVE
IN THE NORTHERN POTION OF THE CWA...AS WELL AS THE POTENTIAL FOR
THUNDERSTORMS AND THEIR ACCOMPANYING WINDS...THAT COULD BE BROUGHT
DOWN FROM ALOFT AND FINALLY...THE THERMAL STRUCTURE THAT DEVELOPS
AROUND THE SFC LOW/S PASSAGE. WITH THE GFS TIMING PREFERRED AM
COMFORTABLE WITH THE CURRENT PLACEMENT OF THE FLASH FLOOD WATCH
...THOUGH ISOLATED URBAN AND SMALL STREAM PROBLEMS COULD BE POSSIBLE
OUTSIDE OF THE WATCH AREA FROM ANY HEAVIER SHOWERS OR THUNDERSTORMS
THAT TRAIN OVER THE SAME AREA...DESPITE THE SEEMINGLY PROGRESSIVE
NATURE OF THIS PCPN EVENT. BEST CHANCES FOR THUNDERSTORMS AND HIGH
WINDS...WITH 850 MB WINDS OVER 70 KTS PASSING THROUGH THIS MORNING
...LOOKS TO THE ACROSS THE FAR SOUTHEAST...BUT LIKEWISE WOULD NOT
RULE IT OUT FOR THE REST OF THE AREA. ACCORDINGLY...WILL CONTINUE THE
SPS THAT IS OUT ADDRESSING THESE CONCERNS. AS FOR TEMPERATURES...
EXPECT SOME COMPLICATIONS TO THE DIURNAL PATTERN AS THE WARMER AIR
AROUND THE LOW/S CENTER COULD SLOSH NORTHEAST AS IT PASSES...BEFORE
THE NORTHWEST AND WEST WINDS ON ITS BACKSIDE BRING IN UNIFORM CAA
FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. AS A
RESULT...HAVE LEANED MOST HEAVILY ON THE RAW GFS SFC TEMP GRIDS
THROUGH 03Z BEFORE RETURNING TO A MORE STANDARD DIURNAL PATTERN FOR
THE REST OF THE SHORT TERM PERIOD. DEWPOINTS WERE HANDLED SIMILARLY.
TONIGHT/S WEATHER IS NO CAKE WALK EITHER WITH MOS GUIDANCE INDICATING
RELATIVELY MILD LOW TEMPERATURES BUT TIME HEIGHT SERIES CONTINUING TO
SHOW A COLD POCKET...ENOUGH FOR SNOW SHOWERS...SPREADING OVER THE CWA
FOR THE LATTER PART OF THE NIGHT. HAVE DEPICTED THIS IN MY TEMP...POP
AND WEATHER GRIDS...BUT SLOW TO COOL GROUND TEMPERATURES...AFTER
THE 70S OF MONDAY...WILL LIMIT ACCUMULATIONS TO LESS THAN AN INCH
FOR MOST LOCATIONS AND ANY ACCUMULATION WILL BE MAINLY ON GRASSY
SFCS. WILL SWEEP ALL PCPN NORTHEAST EARLY WEDNESDAY MORNING WITH A
QUICK WARM UP ON THE WAY...THOUGH NOT AS MUCH AS MOS SUGGESTS AS I
EXPECT THE LOWER CLOUDS TO BE SLOW TO CLEAR WEDNESDAY. BY THAT NIGHT
...A QUICK MOVING CLIPPER SYSTEM WILL BE CROSSING THE GREAT LAKES AND
ITS COLD FRONT LOOKS TO BE REACHING THE CWA AROUND DAWN THURSDAY.
HAVE PUT IN A SLIGHT CHANCE OF PCPN WITH THIS AS WELL AS DEPICTING
LOW TEMPERATURES AS WELL MIXED IN THE GRIDS.

.LONG TERM.../THURSDAY THROUGH MONDAY/

A MEAN EASTERN US TROUGH IS EXPECTED THROUGH THE PERIOD...WITH RISING
HEIGHTS AND MORE DAMPENING OF THE TROUGH TOWARD THE END OF THE
PERIOD...AND ZONAL FLOW. TIMING OF INDIVIDUAL SW/VS IS STILL
UNCERTAIN. HOWEVER...IT APPEARS THAT AN INITIAL SW/V WILL MOVE ACROSS
THE AREA ON THU INTO THU NIGHT...WITH THE MAIN TROUGH AND EMBEDDED
SW/VS WORKING THROUGH THE AREA THROUGH SAT. ONCE THE FLOW BECOMES
MORE ZONAL...YET ANOTHER SW/V MAY APPROACH THE AREA AT THE END OF THE
PERIOD.

MOISTURE W/ EACH SW/V WILL BE LIMITED...WITH THE MAIN FEATURE BEING
COLD 850 MB AIR THAT WILL FOLLOW THE INITIAL SW/V INTO THE REGION ON
THU NIGHT INTO EARLY FRIDAY. THIS COLD AIRMASS WILL LINGER THROUGH
MUCH OF THE WEEKEND. WARM ADVECTION STARTING ON SUN AS HEIGHTS RISE.
WITH THIS IN MIND...GENERALLY TRENDED MAX T DOWN FROM FRI THROUGH SUN
AND LOWERED MIN T A COUPLE OF DEGREES ON SAT AND SUN AM. THE 12Z
ECMWF WAS COLDER WITH THE AIRMASS THAN THE GFS...SO TRENDED TEMPS
GENERALLY COLDER THAN THE 12Z MEX MOS. WENT WITH MINIMAL POPS OFF AND
ON THROUGH THE PERIOD...BUT CONFIDENCE IN TIMING AND IF THERE WILL BE
PRECIP IS NOT HIGH.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

WARM SECTOR OF STORM SYSTEM HAS OVERTAKEN ALL BUT THE NORTHERN TIP OF
THE FORECAST AREA. NORTH OF THE WARM FRONT...LIFR CONDITIONS
RESIDE...WHILE THE VAST MAJORITY OF THE AREA HAS MVFR OR VFR
CONDITIONS. A COLD FRONT WAS ENTERING THE FAR SW PORTION OF THE
FORECAST AREA WEST OF KSME AT TAF TIME. SHOWERS AND SCATTERED
THUNDERSTORMS WERE ACCOMPANYING THE COLD FRONT. THE COLD FRONT WILL
PROGRESS ACROSS THE FORECAST AREA FROM WEST TO EAST BY 00Z...BRINGING
SHOWERS AND STORMS WITH LOCALIZED IFR CONDITIONS. A BRIEF IMPROVEMENT
IN CONDITIONS IS EXPECTED EARLY THIS EVENING BEHIND THE COLD
FRONT...BEFORE MVFR CONDITIONS OVERTAKE THE ENTIRE AREA BETWEEN ABOUT
01Z AND 04Z AND REMAIN THROUGH THE NIGHT. LOCALIZED IFR OR LOWER
CONDITIONS CAN BE EXPECTED TONIGHT...ESPECIALLY WITH LOW CEILINGS
OVER RIDGES. DRIZZLE WILL LIKELY OCCUR AT TIMES DURING THE NIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR KYZ044-050>052-
058>060-104-106-108.

&&

SHORT TERM...GREIF/AR
LONG TERM....JP
AVIATION...HAL
Hazardous weather outlook, Mar 4, 5:00 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
500 AM EST TUE MAR 4 2008

KYZ044-050>052-058>060-104-106-108-051300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
WOLFE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON
500 AM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN WILL BE POSSIBLE TODAY AS A STRONG LOW PRESSURE SYSTEM
MOVES NORTHEAST THROUGH THE REGION. RAINFALL AMOUNTS MAY BE HEAVY ENOUGH
TO CAUSE FLOODING OF STREAMS...CREEKS...LOW LYING AREAS...AND LOW
WATER CROSSINGS. THUNDERSTORMS WILL ALSO BE POSSIBLE. STRONG GUSTY
WINDS WILL LIKELY OCCUR IN AND AROUND ANY STRONGER SHOWERS...AND
THUNDERSTORMS...WITH WIND GUSTS UP TO 50 MPH POSSIBLE.

SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS THIS EVENING
BEFORE CHANGING TOTALLY OVER TO SNOW SHOWERS TOWARDS DAWN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW SHOWERS WILL BE POSSIBLE OVER A PORTION OF THE AREA WEDNESDAY
MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON
THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF
SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...AND ANY DAMAGE CAUSED BY
STRONG WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KYZ068-069-079-080-083>088-107-109>120-051300-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
500 AM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AS A STRONG LOW
PRESSURE SYSTEM MOVES NORTHEAST THROUGH THE REGION. THUNDERSTORMS WILL
ALSO BE POSSIBLE TODAY. STRONG GUSTY WINDS WILL LIKELY OCCUR IN
AND AROUND ANY STRONGER SHOWERS...AND THUNDERSTORMS...WITH WIND GUSTS
UP TO 50 MPH POSSIBLE.

SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS THIS EVENING
BEFORE CHANGING TOTALLY OVER TO SNOW SHOWERS TOWARDS DAWN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY MORNING. SNOW SHOWERS WILL
ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY
NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS
WELL AS FROM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL IN EXCESS OF ONE INCH...
AND ANY DAMAGE CAUSED BY STRONG WINDS TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.

GREIF

In the hours before

Special weather statement, Mar 4, 8:46 AM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
846 AM EST TUE MAR 4 2008

KYZ044-050>052-058>060-104-106-108-042200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
WOLFE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON
846 AM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

A STRONG COLD FRONT EXTENDING FROM THE LOWER GREAT LAKES TO THE LOWER
MISSISSIPPI VALLEY WILL CONTINUE TO MOVE SLOWLY THROUGH THE AREA THIS
MORNING. A LOW PRESSURE SYSTEM WILL DEVELOP AND STRENGTHEN ALONG THIS
BOUNDARY...IN THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM WILL MOVE FROM THE
DEEP SOUTH NORTHEAST INTO THE CENTRAL APPALACHIANS DURING THE
DAY TODAY.

THIS POTENT WEATHER SYSTEM WILL SPREAD HEAVY RAIN AND EVEN A FEW
THUNDERSTORMS INTO THE AREA TODAY. ONE TO THREE INCHES OF RAIN WILL
BE POSSIBLE DURING THIS PERIOD.

STRONG WINDS WILL ALSO BE POSSIBLE TODAY AS THE AREA OF LOW PRESSURE
PASSES THROUGH. THE STRONGEST WINDS WILL LIKELY OCCUR IN AND AROUND
THE MORE INTENSE SHOWERS...AND ANY THUNDERSTORMS...WITH WIND GUSTS
UP TO 50 MPH POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE FROM ANY STRONG THUNDERSTORM.

COLDER AIR ON THE BACKSIDE OF THE LOW PRESSURE TONIGHT WILL CHANGE
LINGERING RAIN SHOWERS TO SNOW SHOWERS. THE SNOW SHOWERS WILL END BY
WEDNESDAY MORNING. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED FROM
THIS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. FOR
MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

KYZ068-069-079-080-083>088-107-109>120-042200-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
846 AM EST TUE MAR 4 2008

...A RAINY AND WINDY DAY ON TAP...

A STRONG COLD FRONT EXTENDING FROM THE LOWER GREAT LAKES TO THE LOWER
MISSISSIPPI VALLEY WILL CONTINUE TO MOVE SLOWLY THROUGH THE AREA THIS
MORNING. A LOW PRESSURE SYSTEM WILL DEVELOP AND STRENGTHEN ALONG THIS
BOUNDARY...IN THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM WILL MOVE
FROM THE DEEP SOUTH NORTHEAST INTO THE CENTRAL APPALACHIANS DURING
THE DAY TODAY.

THIS POTENT WEATHER SYSTEM WILL SPREAD HEAVY RAIN AND EVEN A FEW
THUNDERSTORMS INTO THE AREA TODAY. THREE QUARTERS TO ONE AND A HALF
INCHES OF RAIN WILL BE POSSIBLE DURING THIS PERIOD.

STRONG WINDS WILL ALSO BE POSSIBLE TODAY AS THE AREA OF LOW PRESSURE
PASSES THROUGH. THE STRONGEST WINDS WILL LIKELY OCCUR IN AND AROUND
THE MORE INTENSE SHOWERS...AND ANY THUNDERSTORMS...WITH WIND GUSTS UP
TO 50 MPH POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE FROM ANY STRONG THUNDERSTORM.

COLDER AIR ON THE BACKSIDE OF THE LOW PRESSURE TONIGHT WILL
CHANGE LINGERING RAIN SHOWERS TO SNOW SHOWERS. THE SNOW SHOWERS WILL
END BY WEDNESDAY MORNING. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED
FROM THIS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. FOR
MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

AR
Special weather statement, Mar 4, 1:08 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 PM EST TUE MAR 4 2008

KYZ068-079-083-084-041915-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
108 PM EST TUE MAR 4 2008

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT WEST
CENTRAL ROCKCASTLE AND PULASKI AND WAYNE AND MCCREARY COUNTIES
THROUGH 215 PM EST TUESDAY AFTERNOON...

AT 108 PM EST...A LINE OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF
MAGNUM TO CABELL TO 35 MILES SOUTH OF SUNNYBROOK...MOVING NORTHEAST
AT AROUND 40 MPH.

THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS UP TO 50
MPH...AND POSSIBLY SMALL HAIL AS THEY PASS.

THE STORMS WILL AFFECT PARTS OF LAKE CUMBERLAND AND SHOULD BE NEAR
ZULA AROUND 110 PM EST...PARNELL AROUND 115 PM EST...SLICKFORD
AROUND 120 PM EST...MONTICELLO AND MOUNT PISGAH AROUND 125 PM
EST...STEUBENVILLE AROUND 135 PM EST...SOMERSET AND SCIENCE HILL
AROUND 155 PM EST.

JP
Local storm report, Mar 4, 2:28 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 N SOMERSET            37.15N 84.61W
03/04/2008                   PULASKI            KY   LAW ENFORCEMENT

            SEVERAL TRAILERS REPORTED BLOWN OVER. TREES AND POWER
            LINES REPORTED DOWN IN SOUTH AND SOUTHWEST PART OF
            COUNTY.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:48 PM ESTFlood WatchJKLBath, Elliott, Estill, Fleming, Menifee, Montgomery and 4 more21 hr
Mar 4, 2:06 PM ESTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle24 min
Mar 4, 2:53 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Whitley37 min
Mar 4, 3:11 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery34 min
Mar 4, 3:31 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.